Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 295, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 14, 2007, 3:08 PM EDT for Chatham County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2007, 3:08 PM EDT (19:08 UTC)
- Expired
- Sep 14, 2007, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 141908
SVRRAH
NCC037-142000-
/O.NEW.KRAH.SV.W.0295.070914T1908Z-070914T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 400 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GOLDSTON...OR ABOUT 9 MILES SOUTHWEST OF
PITTSBORO...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH
ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PITTSBORO...
BYNUM...
JORDAN LAKE...
FEARRINGTON...
DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
LAT...LON 3565 7940 3587 7916 3585 7914 3586 7890
3571 7896 3562 7910 3563 7913 3555 7921
3556 7923 3553 7927
TIME...MOT...LOC 1908Z 226DEG 20KT 3565 7924
$$
232 follow-up statements
000
WWUS52 KRAH 141925
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT FRI SEP 14 2007
NCC037-142000-
/O.CON.KRAH.SV.W.0295.000000T0000Z-070914T2000Z/
CHATHAM NC-
325 PM EDT FRI SEP 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CHATHAM COUNTY...
AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PITTSBORO...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... BYNUM...JORDAN LAKE AND
FEARRINGTON.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3565 7940 3587 7916 3585 7914 3586 7890
3571 7896 3562 7910 3563 7913 3555 7921
3556 7923 3553 7927
TIME...MOT...LOC 1925Z 226DEG 20KT 3572 7916
$$
23000
WWUS52 KRAH 141955
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
354 PM EDT FRI SEP 14 2007
NCC037-142004-
/O.EXP.KRAH.SV.W.0295.000000T0000Z-070914T2000Z/
CHATHAM NC-
354 PM EDT FRI SEP 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY EXPIRES AT 400
PM EDT...
THE STORM THAT PROMPTED THE WARNING IS OVER FAR EASTERN JORDAN LAKE
AND HAS WEAKENED.
LAT...LON 3565 7940 3587 7916 3585 7914 3586 7890
3571 7896 3562 7910 3563 7913 3555 7921
3556 7923 3553 7927
TIME...MOT...LOC 1954Z 226DEG 20KT 3576 7898
$$
GIHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 11:10 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 14, 11:10 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1110 AM EDT FRI SEP 14 2007 .SYNOPSIS...A STATIONARY FRONT SOUTH OF THE AREA WILL LIFT NORTH TODAY AS A WARM FRONT. WIDESPREAD RAIN IS EXPECTED TO SPREAD NORTHEAST ACROSS THE REGION THIS EVENING AND TONIGHT...AHEAD OF AN APPROACHING COLD FRONT THAT WILL SWEEP THROUGH THE STATE SATURDAY MORNING. && .NEAR TERM /THROUGH TONIGHT/... AIRCRAFT SOUNDINGS AND GSO RAOB INDICATES 15 TO 20KTS OF SSE UPSLOPE COMPONENT ACROSS WESTERN NC...RESULTING IN WIDESPREAD RAIN OVER THE MOUNTAINS AND ESPECIALLY THE NORTHERN FOOTHILLS. ASHEVILLE HAS ALREADY PICKED UP ALMOST 2.0 THIS MORNING...MEANWHILE THE HIGHEST MEASURABLE PRECIP IN THE WFO RAH FORECAST AREA IS WINSTON SALEM...WITH APPROXIMATELY 0.23 OF AN INCH SINCE 12Z. MEANWHILE... THE EASTERN TWO-THIRDS OF THE STATE REMAINS UNDER THE CONTROL OF SUBSIDENCE AND CONSIDERABLE DRY AIR FROM THE DRY AIR SURFACE RIDGE THAT EXTENDS THE MID-ATLANTIC SEABOARD FROM A WEAK 1021MB PARENT HIGH OFF THE NEW JERSEY COAST. THE DRY 12Z KWAL RAOB...THE BREAKS IN CLOUD COVER OBSERVED IN THE LATEST VISIBLE MICROWAVE IMAGERY AND THE REPORTS OF CLOUD BASES AT OR ABOVE 10KFT...ALL INDICATE THE MAGNITUDE OF DRY AIR THAT MUST BE OVERCOME BEFORE PRECIPITATION BEGINS TO REACH THE GROUND. AND THIS WILL BEGIN TO TAKE PLACE BETWEEN 18 TO 00Z FROM BROAD SCALE WAA...AS LOW-LEVEL WINDS VEER AROUND AROUND TO A MORE SOUTHERLY AND SOUTHWESTERLY DIRECTION. AS THIS TRANSPIRES...THE WIDESPREAD UPSLOPE PRECIP SHIELD ACROSS WESTERN SECTIONS WILL BEGIN TO WANE...WITH MORE OF A SCATTERED SHOWERY NATURE IN THE PRECIP ACROSS ALL OF THE CWA AS BOUNDARY LIFTS NORTH INTO THE AREA. FORECAST SOUNDINGS INDICATE DECENT INSTABILITY...ESPECIALLY ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN WITH THE GFS BUFR HIGHLIGHTING SBCAPES AT AROUND 1500 J/KG. SO THERE IS THE THREAT OF AN ISOLATED SEVERE OR TORNADO EVENT AS AFTERNOON TEMPERATURES IN THE WARM SECTOR CLIMB INTO THE LOWER 80S WITH DECENT 25 TO 30KTS OF 0-6KM OF DEEP LAYER SHEAR. THE GFS CONTINUES TO BE THE STRONGEST WITH THE 850 LL JET...AND ASSOCIATED SHEAR BUT BELIEVE THIS COULD BE A RESULT OF SOME CONVECTIVE FEEDBACK/SCHEME THAT IS RESULTING IN AN ERRONEOUS CIRCULATION CENTER. PREFER THE NAM WITH A WEAKER 850 FLOW AND MORE AN OPEN TROUGH SCENARIO. PRECIP IS THEN EXPECTED TO FILL IN ACROSS CENTRAL NC THIS EVENING AND OVERNIGHT AS WARM FRONT LIFTS TO THE NORTH...AND WITH THE INCREASING UPPER DYNAMICAL SUPPORT FROM A COMBINATION OF HUMBERTO REMNANTS AND THE APPROACHING UPPER LEVEL TROUGH AND RR QUAD OF UPPER JET FROM THE NORTH. HIGHEST RAIN CHANCES SHIFT TO THE EASTERN HALF AS HIGH PWS ABOVE 2.0 AND 500 TO 1000 J/KG OF CAPE ACROSS THE EASTERN HALF. DESPITE THE EXPECTED LULL THROUGH 00Z...EASTERN AREAS COULD STILL RECEIVE A HALF INCH TO AN INCH FROM 00Z TO 12Z SATURDAY. WESTERLY COMPONENT KICKS IN BETWEEN 09Z TO 12Z...SHUTTING OFF PRECIP FROM NW TO SE. LATE MORNING UPDATE WILL FEATURE A REDUCTION IN POPS AND QPF ACROSS THE EASTERN HALF THROUGH 00Z THIS EVENING...THEN CATEGORICAL POPS THEREAFTER. FORECAST MAX TEMPERATURES WILL ALSO NEED TO BE ADJUSTED FROM RDU EAST WITH LACK OF PRECIP. MANY EASTERN AREAS ARE ALREADY A FEW DEGREES FROM FORECAST MAX....THUS WILL RAISE ABOUT ONE CATEGORY INTO THE LOWER TO MID 80S. TEMPERATURES IN THE TRIAD SHOULD BEGIN TO RESPOND UPWARD...ONCE PRECIP BEGINS TO TAPER OFF THIS AFTERNOON. && .SHORT TERM / SATURDAY THROUGH 6 AM SATURDAY/... IF THERE IS ANY RAIN CHANCE IN OUR SOUTHEAST PARTS... IT SHOULD QUICKLY EXIT SATURDAY MORNING. HIGH PRESSURE SHIFTS TO NEW ENGLAND SUNDAY NIGHT AND PERSISTS INTO MONDAY AS DRY CONDITIONS RETURN. COOLEST AIR SINCE SPRING ARRIVES WITH LOWS IN THE 50S SUNDAY AND MONDAY MORNINGS. WILL CONTINUE TO KEEP TEMPERATURES ABOVE WHAT CLIMATOLOGY WOULD INDICATE FOR THE GIVEN GFS THICKNESS...WHILE ACKNOWLEDGING SOME LOWS IN THE 40S ARE CERTAINLY POSSIBLE IF THE MODELS DO NOT MODERATE THE FORECAST AIR MASS. FORECAST HIGH TEMPERATURES FOR MONDAY ARE ALSO AT RISK FOR BEING TOO WARM.... BUT AM COMFORTABLE BEING ON THE WARM SIDE AT THIS TIME. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SURFACE RIDGE REMAINS IN CONTROL THROUGH THE MIDDLE OF THE WEEK WITH NORTHEAST SURFACE FLOW PREVAILING. TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL. MEDIUM RANGE GUIDANCE INDICATES SHORTWAVE ENERGY EVOLVING INTO A CLOSED LOW OFF THE SOUTHEAST ATLANTIC COAST BY TUESDAY. A COASTAL TROUGH COULD BECOME BETTER DEFINED...SPREADING SOME ADDITIONAL MOISTURE INTO THE FAR EASTERN ZONES. OTHERWISE...THIS SYSTEM WOULD LIKELY ENHANCE THE SURFACE RIDGING OVER MOST OF THE AREA. RAIN CHANCES MAY RETURN BY WEDNESDAY OR THURSDAY IN THE COASTAL PLAIN IF THE UPPER LOW RETROGRADES WEST. THERE IS MUCH UNCERTAINTY WITH THIS...SO KEEPING CONDITIONS DRY FOR NOW. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS ACROSS THE EASTERN HALF WILL GRADUALLY DETERIORATE TO MVFR CONDITIONS THIS AFTERNOON. MEANWHILE PERIODS OF IFR CEILINGS ARE POSSIBLE IN THE WEST WITH HEAVIER RAIN SHOWERS. AS LOW-LEVEL FLOW VEERS AROUND TO THE SOUTH AND SOUTHWESTERLY RAIN CHANCES WILL BECOME MORE SCATTERED AND SHOWERY IN NATURE. THE GFS WANTS TO GENERATE AN 850 MILLIBAR LOW OVER THE FAR NORTHWEST PIEDMONT LATER THIS AFTERNOON AND EVENING...WHILE THE NAM KEEPS THIS FEATURE AS A WEAKER OPEN WAVE. THIS RESULTS IN THE GFS BRINGING IN 35 TO 40 KNOT SOUTHWEST FLOW AS LOW AS 925 MILLIBARS INTO THE NORTHWEST PIEDMONT BY 21Z TODAY WHILE THE NAM KEEPS 15 KNOT SOUTHEAST FLOW AT 925 MILLIBARS IN THE NORTHWEST PIEDMONT UNTIL 03 TO 06Z TONIGHT...AFTER WHICH FLOW AT THIS LEVEL TURNS TO THE SOUTHWEST AT 20 KNOTS. NEEDLESS TO SAY...THIS IS QUITE A DIFFERENCE IN THE LOW LEVEL SHEAR PROFILE... AND IF THE GFS IS RIGHT...THEN LLWS MAY BE A POSSIBILITY AT THE GSO/INT TAF SITES LATER THIS AFTERNOON AND EVENING. VFR CONDITIONS WILL RETURN BEGINNING LATE SATURDAY MORNING... SPREADING FROM THE NORTHWEST TO THE SOUTHEAST AS HIGH PRESSURE AND ACCOMPANYING DRY AIR NOSES INTO THE AREA AND PUSHES A FRONT SOUTH AND EAST OF THE REGION. THIS WILL RESULT IN VFR CONDITIONS THROUGH EARLY NEXT WEEK. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...RLH LONG TERM...RLH AVIATION...CBL/VINCENT
Hazardous weather outlook, Sep 14, 5:08 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 508 AM EDT FRI SEP 14 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-150915- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 508 AM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. MOISTURE SURGING NORTHWARD AHEAD OF THE THE REMNANTS OF HUMBERTO WILL LIFT OVER A NORTHWARD RETREATING WARM FRONT OVER CENTRAL NORTH CAROLINA TODAY AND TONIGHT. INSTABILITY IS MINIMAL...HOWEVER ISOLATED SEVERE WEATHER CAN NOT BE TOTALLY RULED OUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 2:39 PM EDT | Tornado Warning | RAH | Forsyth | 36 min |
| Sep 14, 3:02 PM EDT | Tornado Warning | RAH | Guilford | 43 min |
| Sep 14, 3:11 PM EDT | Tornado Warning | RAH | Moore | 34 min |
| Sep 14, 3:30 PM EDT | Tornado Warning | RAH | Cumberland | 45 min |
| Sep 14, 3:34 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 56 min |
| Sep 14, 4:18 PM EDT | Tornado Warning | RAH | Davidson | 31 min |
| Sep 14, 4:47 PM EDT | Tornado Warning | RAH | Randolph | 43 min |
| Sep 14, 4:53 PM EDT | Tornado Warning | RAH | Guilford | 31 min |
| Sep 14, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Sep 14, 5:33 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 57 min |
| Sep 14, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 30 min |
| Sep 14, 6:02 PM EDT | Tornado Warning | RAH | Johnston | 28 min |
| Sep 14, 6:10 PM EDT | Tornado Warning | RAH | Harnett | 35 min |
| Sep 14, 6:29 PM EDT | Tornado Warning | RAH | Johnston | 31 min |
| Sep 14, 6:36 PM EDT | Tornado Warning | RAH | Johnston | 54 min |
| Sep 14, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 60 min |
| Sep 14, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett | 66 min |
| Sep 14, 7:02 PM EDT | Tornado Warning | RAH | Nash, Wilson | 58 min |
| Sep 14, 7:13 PM EDT | Tornado Warning | RAH | Wake | 32 min |
| Sep 14, 7:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 73 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.